Bulletin (New Series) of the American Mathematical Society

Web geometry

Shiing-Shen Chern

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc. (N.S.) Volume 6, Number 1 (1982), 1-8.

Dates
First available: 4 July 2007

Permanent link to this document
http://projecteuclid.org/euclid.bams/1183548587

Mathematical Reviews number (MathSciNet)
MR634430

Zentralblatt MATH identifier
0483.53013

Subjects
Primary: 53A60: Geometry of webs [See also 14C21, 20N05] 14D25

Citation

Chern, Shiing-Shen. Web geometry. Bulletin (New Series) of the American Mathematical Society 6 (1982), no. 1, 1--8. http://projecteuclid.org/euclid.bams/1183548587.


Export citation

References

  • 1. M. A. Akivis, Webs and almost Grassmann structures, Soviet Math. Dokl. 21 (1980), no. 3. Further references to works by V. Goldberg and other Soviet mathematicians on the subject can be found in this paper.
  • 2. W. Blaschke and G. Bol, Geometrie der Gewebe, Springer, Berlin, 1938.
  • 3. S. S. Chern and P. A. Griffiths, Abel's theorem and webs, Jahresberichte der deut. Math. Ver. 80 (1978), 13—110; also, Corrections and Addenda, same Journal, 83 (1981), 78—83.
  • 4. S. S. Chern and P. A. Griffiths, An inequality for the rank of a web and webs of maximum rank, Ann. Scuola Norm. Pisa, Serie IV, 5 (1978), 539—557.
  • 5. G. Darboux, Théorie des surfaces, t.1, (1914), 151—161.
  • 6. P. A. Griffiths, Variations on a theorem of Abel, Invent. Math. 35 (1976), 321—390.
  • 7. S. Lie, Bestimmung aller Flächen, die in mehrfacher Weise durch Translationsbewegung einer Kurve erzeugt werden, Arch. für Math. Bd. 7, Heft 2 (1882), 155—176; also Ges. Abhandlungen, Bd. 1, Abt 1, 450—467.
  • 8. S. Lie, Das Abelsche Theorem und die Translationsmannigfaltigkeiten, Leipziger Berichte 1897, pp. 181—248; also Ges. Abhandlungen, Bd. II, Teil II, paper XIV, pp. 580—639.
  • 9. S. Lie, Ges. Abhandlungen, Bd. 7.
  • 10. H. Poincaré, Fonctions abeliennes, J. Math. Pures Appl., Serie 5, t.1, (1895), 219—314; also Oeuvres t.IV, pp. 384—472, in particular p. 430.
  • 11. H. Poincaré, Sur les surfaces de translation et les fonctions abeliennes, Bull. Soc. Math. France 29 (1901), 61—86; also Oeuvres t.VI, pp. 13—37.
  • 12. B. Saint-Donat, Variétés de translation et théorème de Torelli, Comptes Rendus Paris 280 (1975), 1611-1612.
  • 13. N. Tschebotarow, Über Flächen welche Imprimitivitätssysteme in Bezug auf eine gegebene Kontinuirliche Transformationsgruppe enthalten, Recueil Math. (Sbornik) 34 (1927), 149-204.
  • 14. W. Wirtinger, Lies Translationsmannigfaltigkeiten und Abelsche Integrale, Monatshefte Math. Phys. 46 (1938), 384-431.
  • 15. David B.. Damiano, Webs, abelian equations, and characteristic classes, Thesis, Brown University, 1980.
  • 16. John B. Little, Translation manifolds and the converse of Abel's theorem, Thesis, Yale University, 1980.